Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Red blotchiness on my arms and legs
Feb 4, 2011

I have been on Atripla for a couple years now. this past summer I Noticed red blotches on the undersides of my arms and legs. sometimes it itches a little but not severely in anyway. I showed my doctor who is an HIV specialist but he didn't really have an answer for me as to what it is. I get a printout of possible side effects with my prescription every time I refill and it mentions rashes as a possible side effect. Could this be what it is? I otherwise feel fine. I tolerate the Atripla much better than the three meds I was on before. Viread, Epivir and Viramune. Without a tan the blotches really show! Thanks William in Seattle

Response from Dr. Henry

It would be very unusual for a localized rash to develop in the areas you describe that would be due to the Atripla after 1+ years of use without such a rash. Those areas are often involved in rashes due to rubbing, overheating, excessive dryness, exposure to chemical irritants, folliculitis, and/or fungal infections. often an assessment by a dermatologist can identify the likely cause and thus lead to a targeted intervention. KH



Previous
CD4 count drop
Next
Male Yeast infection and HIV

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement